New Mexico, 2014Damaging Wind in New Mexico, August 16, 2014
August 16, 2014 · NWS EPZ · 1 event in 1 county or zone
Thunderstorm outflow from storms that died north of Silver City brought strong winds to the Santa Clara area.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $25,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Thunderstorm outflow from storms that died north of Silver City brought strong winds to the Santa Clara area.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS El Paso, TX wrote its last area forecast discussion before the first event at Aug 16, 1:58 PM MST, 9 hours 32 minutes earlier.
Area forecast discussion, Aug 16, 1:58 PM MST, 9 hours 32 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
258 PM MDT SAT AUG 16 2014
.SYNOPSIS...
THE DEEP MOISTURE OF THE MONSOON SEASON REMAINS BLANKETED OVER
FAR WEST TEXAS AND SOUTHERN NEW MEXICO. ALOFT A WEAK DISTURBANCE
ALSO SLOWLY DROPS SOUTH OVER THE REGION. THIS COMBINATION WILL
RESULT IN MORE SCATTERED SHOWERS AND THUNDERSTORM ACTIVITY THIS
EVENING AND OVERNIGHT. SOME AREAS WILL SEE VERY HEAVY RAIN AND
FLASH FLOODING POTENTIAL REMAINS...ESPECIALLY WEST AND SOUTH. A
FEW AREAS MAY SEE OVER 2 INCHES OR RAIN IN LESS THAN AN HOUR.
A TINY BIT OF DRYING AND A SLIGHT REDUCTION IN STORM COVERAGE AND
RAIN INTENSITY BEGINS SUNDAY. FOR NEXT WEEK WE EXPECT A SLIGHT
REDUCTION IN MOISTURE RESULTING IN MORE ISOLATED STORM ACTIVITY
MONDAY AND TUESDAY. BY WEDNESDAY WE EXPECT MORE MOISTURE TO RETURN
FOR A POSSIBLE RAMP UP OF STORM RETURNING FOR MID AND LATE WEEK.
&&
.DISCUSSION...
PREVIOUS DISCUSSION USED "COMPLEX AND CHALLENGING" TO DESCRIBE THE
FORECAST DECISIONS BASED ON PROVIDED MODEL CHARTS...AND THOSE TERMS
STILL APPLY. THIS MORNINGS SOUNDING CONTINUES TO SHOW NEARLY 1.5'
OF PW OVER THE REGION. STORM MOTION WILL BE QUITE SLOW WITH MID
AND UPPER WINDS QUITE LIGHT. STORMS WILL SLOWLY DRIFT S AND MAYBE
E. HIGH RAINFALL RATES ARE EXPECTED FROM STORMS. HOWEVER THE
OVERALL FLASH FLOOD THREAT DOES LOOK TO BE WAINING A BIT IN AREAL
COVERAGE. THE UPPER TROUGH/DISTURBANCE REMAINS OVER THE REGION BUT
HAS SLID SOUTH TO THE SOUTHERN BORDER. NORTH OF THAT THERE SHOULD
BE A SLIGHT MOISTURE REDUCTION...AND IN FACT SO FAR TODAY WE'VE
SEEN LIGHT SHOWERS ABSENT HEATING OVR THE SOUTHERN ZONES (WHICH
ARE UNDER THE TROUGH)...AND TERRAIN INDUCED THUNDERSTORMS TO THE
NORTH (BEHIND THE TROUGH). THIS SEEMS TO VERIFY THE PROGS. THUS
FOR THIS EVE WE KEEP STORM MENTIONS FOR ALL ZONES...BUT LOWER POPS
NORTH AND KEEP THEM HIGH S AND W.
NOT A WHOLE LOT OF CHANGE FOR SUNDAY...BUT SUBTLE DIFFERENCES WILL
LIKELY MAKE THINGS LOOK DIFFERENT. THE HIGH ALOFT WILL BE CENTERED
TO OUR WEST. THE UPPER TROUGH WILL BE TO OUR SOUTH. A BIT OF N AND
NE FLOW ALOFT SHOULD BRING A MINOR LOWERING OF THE MOISTURE/PW.
THE RESULTS WILL BE FOR LESSER MOISTURE N AND E...RESIDUAL DEEPER
MOISTURE LURKING S AND W. THUS POPS GRADUATED FROM HIGHER TO LOWER
FROM SW TO NE. FLASH FLOODING RISK SHOULD BE DIMINISHED FOR ALL
BUT THE FAR SW AND W ZONES.
MONDAY AND TUESDAY HIGH PRESSURE BULGES IN FROM THE EAST AND LOOKS
TO SHOVE THE BETTER MOISTURE WEST BACK OVER AZ. SOME OF IT WILL
REMAIN OVER THE AREA...BUT PRIMARILY BE FOCUSED WEST. THUS ONLY
SLIGHT CHANCES FOR PCPN AND STORMS EAST...AND ISOLATED TO
SCATTERED STORMS EXPECTED OVER THE GILA REGION AND LOWLANDS WEST
AND AZ BORDER. THESE SHOULD BE THE DRIEST TWO-DAYS OF THIS
FORECAST CYCLE.
WEDNESDAY AND THURSDAY THE UPPER HIGH TO OUR EAST RETREATS AS A
PACIFIC LOW BEGINS TO PRESS IN TOWARDS THE SOUTHERN CA COAST. THIS
SHIFTS THE FOCUSED MONSOON MOISTURE PLUME BACK OVER S NM AND FAR W
TX. THUS WE RESERVE THE DRYING TREND AND BUMP THE POPS AND CHANCES
FOR STORMS BACK UP INTO THE SCATTERED COVERAGE RANGE FOR THESE TWO
DAYS. THE MODELS ARE NOT IN THE BEST OF AGREEMENT DURING THIS
PERIOD AND THE PERIODS FOLLOWING. THE GFS IS NOW THE MOST BULLISH
ON THE MOISTURE INVASION AND RAIN...WHILE THE ECMWF IS A BIT
DRIER. HOWEVER...BOTH SHOW A PATTERN SHIFT WHICH SHOULD PUT THE
MONSOONAL STORM FOCUS BACK OVER OUR REGION AFTER HAVING SHIFTED IT
OVER AZ FOR MON AND TUE.
FRIDAY AND SATURDAY THERE IS NOT A LOT OF PATTERN CHANGE. WE
REMAIN IN THE CHANNEL OF DEEP SOUTHERLY FLOW BETWEEN LOW PRESSURE
ALOFT TO OUR WEST AND A HIGH PRESSURE RIDGE TO OUR EAST. THUS WE
WILL REMAIN UNDER A MOIST FLOW WITH CONTINUED STORM AND RAIN
CHANCES.
FOR THE DURATION OF THIS FORECAST PACKAGE...TEMPS SHOULD RANGE
VERY NEAR SEASONAL NORMALS. A TAD WARMER FOR THE DRIER DAYS MON
AND TUE...A TAD COOLER ON THE WETTER AND CLOUDIER DAYS WED AND THU.
14-BIRD
&&
.AVIATION...VALID 17/0000Z - 18/0000Z...
HIGH PRESSURE ALOFT OVER NORTHWEST ARIZONA...WILL BEGIN TO MIGRATE
EASTWARD TOWARDS NORTHERN NEW MEXICO TODAY. FLOW AROUND THE EASTERN SIDE
OF THIS FEATURE WILL START TO DRIVE THE MONSOON MOISTURE SOUTHWARD
TO THE INTERNATIONAL BORDER. AS A RESULT...LOOK FOR ISOLD MOUNTAIN
TSRAGS/LCL VIS 2SM/CIGS 030-050/VRB15G35KT THROUGH 02Z. SCT LOWLAND
TSRAGS/LCL VIS 4SM/CIGS 070-090/VRB25G50KT THROUGH 04Z. SUDDEN WIND
SHIFTS EXPECTED AT AREA TERMINALS THROUGH 06Z DUE TO PASSAGE OF
STORM OUTFLOW BOUNDARIES. OUTSIDE STORMS...LOOK FOR FEW-SCT 070-090
FEW 160-190 SCT 250-300.
22-TRIPOLI
&&
.FIRE WEATHER...
HIGH PRESSURE ALOFT NOW OVER NORTHWEST ARIZONA...WILL BEGIN TO
MIGRATE EASTWARD OVER NORTHERN NEW MEXICO THIS WEEKEND. DURING THIS
TRANSITION...NORTHERLY FLOW AROUND THIS FEATURE WILL DRIVE BULK OF
MONSOON MOISTURE BACK SOUTHWARD OVER THE INTERNATIONAL BORDER AND
FURTHER SOUTH/WEST INTO SOUTHERN ARIZONA. RELATIVELY DRIER
CONTINENTAL AIRMASS WILL REPLACE THIS OVER THE REGION. AS A
RESULT...EXPECT A REDUCTION IN THUNDERSTORM ACTIVITY THROUGH AT LEAST
MONDAY. STORMS THAT DEVELOP TODAY AND ESPECIALLY SUNDAY...WILL FORM
OFF RECYCLED MOISTURE FROM HEAVY RAINFALL OBSERVED OVER THE LAST FEW
DAYS.
HIGH MOVES EAST INTO NORTH TEXAS EARLY NEXT WEEK...WHILE FORECAST TO
BREAK DOWN SOME INTO A LOW AMPLITUDE UPPER LEVEL RIDGE OVER THE
SOUTHEAST STATES BY MID WEEK. THIS WILL OPEN OUR REGION BACK UNDER
SOUTHWEST FLOW ALOFT...ALLOWING THE MONSOON MOISTURE PLUME TO
RETURN AND AN INCREASE IN ACTIVITY FOR NM/W TX AT THAT TIME.
MIN RH THROUGH TUESDAY WILL FALL ROUGHLY 5-15 PERCENT...WITH DROPS
OVER 10% EXPECTED OVER THE SOUTHERN DESERTS EAST OF THE RIO GRANDE
HAINES INDICES OF 3-4 ARE EXPECTED.
21-TRIPOLI
&&
.PRELIMINARY POINT TEMPS/POPS...
EL PASO 73 94 73 95 74 / 30 20 20 10 10
SIERRA BLANCA 68 92 68 90 69 / 40 20 20 10 10
LAS CRUCES 67 93 68 94 70 / 30 20 30 10 20
ALAMOGORDO 69 92 68 94 68 / 30 20 10 20 10
CLOUDCROFT 52 71 51 73 50 / 30 30 10 20 10
TRUTH OR CONSEQUENCES 67 91 68 93 69 / 20 10 30 20 20
SILVER CITY 63 85 64 86 63 / 30 30 30 30 30
DEMING 66 93 68 94 69 / 30 30 30 20 20
LORDSBURG 68 91 68 93 68 / 30 40 40 30 30
WEST EL PASO METRO 74 94 73 95 73 / 30 30 30 10 10
DELL CITY 70 95 68 93 70 / 40 20 10 10 0
FORT HANCOCK 75 98 72 96 73 / 40 30 20 20 10
LOMA LINDA 68 90 69 90 70 / 40 20 20 10 10
FABENS 72 95 71 95 71 / 40 30 30 20 10
SANTA TERESA 71 93 71 95 73 / 30 30 30 10 20
WHITE SANDS HQ 70 93 70 92 70 / 30 20 30 10 10
JORNADA RANGE 67 94 65 93 68 / 20 20 30 10 20
HATCH 66 93 66 93 69 / 30 10 30 20 20
COLUMBUS 69 91 69 94 71 / 30 40 30 20 20
OROGRANDE 70 93 69 93 70 / 30 20 20 10 10
MAYHILL 58 79 57 80 57 / 30 30 20 20 10
MESCALERO 58 82 57 80 57 / 30 30 20 20 10
TIMBERON 58 80 57 80 58 / 30 40 10 20 10
WINSTON 58 81 59 84 57 / 30 30 30 20 30
HILLSBORO 64 86 65 89 66 / 30 20 30 20 20
SPACEPORT 68 92 67 93 69 / 20 10 30 20 20
LAKE ROBERTS 60 83 61 85 60 / 30 40 40 30 30
HURLEY 65 86 66 86 65 / 30 30 30 30 20
CLIFF 64 88 62 87 65 / 30 30 30 30 30
MULE CREEK 58 86 59 86 61 / 20 30 40 30 30
FAYWOOD 65 86 66 90 65 / 30 20 30 20 20
ANIMAS 69 91 69 92 68 / 40 40 40 30 30
HACHITA 68 92 68 91 68 / 40 40 30 30 30
ANTELOPE WELLS 65 91 65 88 66 / 40 50 40 30 30
CLOVERDALE 64 86 65 86 67 / 40 50 40 30 30
&&
.EPZ WATCHES/WARNINGS/ADVISORIES...
NM...NONE.
TX...NONE.
&&
14/22
Hazardous weather outlook, Aug 16, 10:13 AM MST, 13 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
1113 AM MDT SAT AUG 16 2014
NMZ401>417-TXZ418>424-171715-
UPPER GILA RIVER VALLEY-SOUTHERN GILA HIGHLANDS/BLACK RANGE-
SOUTHERN GILA FOOTHILLS/MIMBRES VALLEY-
SOUTHWEST DESERT/LOWER GILA RIVER VALLEY-LOWLANDS OF THE BOOTHEEL-
UPLANDS OF THE BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN-
EASTERN BLACK RANGE FOOTHILLS-SIERRA COUNTY LAKES-
NORTHERN DONA ANA COUNTY-SOUTHERN DONA ANA COUNTY/MESILLA VALLEY-
CENTRAL TULAROSA BASIN-SOUTHERN TULAROSA BASIN-
WEST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET-
SACRAMENTO MOUNTAINS ABOVE 7500 FEET-
EAST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET-OTERO MESA-
WESTERN EL PASO COUNTY-EASTERN/CENTRAL EL PASO COUNTY-
NORTHERN HUDSPETH HIGHLANDS/HUECO MOUNTAINS-SALT BASIN-
SOUTHERN HUDSPETH HIGHLANDS-
RIO GRANDE VALLEY OF EASTERN EL PASO/WESTERN HUDSPETH COUNTIES-
RIO GRANDE VALLEY OF EASTERN HUDSPETH COUNTY-
1113 AM MDT SAT AUG 16 2014
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NM AND TX.
.DAY ONE...THIS AFTERNOON AND TONIGHT
ATMOSPHERE REMAINS VERY MOIST WITH PLENTY OF MONSOON MOISTURE IN
PLACE OVER THE BORDERLAND. DAYTIME HEATING SHOULD INITIATE ANOTHER
ROUND OF SCATTERED SHOWERS AND THUNDERSTORMS THIS AFTERNOON AND
TONIGHT. LOCAL AREAS OF HEAVY RAINFALL AND ISOLATED FLASH FLOODING
REMAIN A POSSIBILITY WITH OVER 2 INCHES OF RAIN FALLING OVER A
FEW LOCATIONS. SOME STORMS MAY DISPLAY INCREASED STRENGTH WITH
SMALL HAIL UP TO PENNY SIZE AND STRONG OUTFLOW WINDS TO 45 MPH.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
A SLIGHT AMOUNT OF ATMOSPHERIC DRYING IS EXPECTED SUNDAY THROUGH
TUESDAY AS HIGH PRESSURE BUILDS OVERHEAD PINCHING OFF THE MONSOON
AND HOLDING THE DEEPER MOISTURE TO OUR SOUTH AND WEST. THE
POTENTIAL FOR HEAVY RAIN AND FLOODING SHOULD BECOME SOMEWHAT
REDUCED AND LIMITED TO THE WESTERN AND POSSIBLY SOUTHERN ZONES.
MIDWEEK INTO LATE WEEK MODELS ARE UNCERTAIN...BUT A PATTERN SHIFT
HINTS AT THE POTENTIAL TO REFOCUS THE MONSOON MOISTURE BACK OVER
OUR AREA FOR INCREASED STORM COVERAGE AND AN UPWARD TREND IN HEAVY
RAIN AND FLOOD POTENTIAL.
.SPOTTER INFORMATION STATEMENT...
SPOTTERS ARE ENCOURAGED TO BE PROACTIVE AND CALL THIS NATIONAL
WEATHER SERVICE OFFICE AND LOCAL LAW ENFORCEMENT AT THE FIRST
OCCURRENCE OF SIGNIFICANT OR HAZARDOUS WEATHER OR FLOODING. WE
RELY ON YOUR TIMELY REPORTS TO VERIFY AND GIVE GROUND TRUTH TO OUR
CRITICAL WARNING OPERATIONS.
BIRD
In the hours before
Special weather statement, Aug 16, 5:45 PM MST, 5 hours 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE EL PASO TX
645 PM MDT SAT AUG 16 2014
NMZ407-410-411-170130-
NORTHERN DONA ANA COUNTY NM-SOUTHERN DONA ANA COUNTY/MESILLA VALLEY
NM-SOUTHWEST DESERT/MIMBRES BASIN NM-
645 PM MDT SAT AUG 16 2014
...STRONG THUNDERSTORMS THREATENING SOUTHWESTERN DONA ANA AND EASTERN
LUNA COUNTIES THROUGH 730 PM MDT...
AT 638 PM MDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A LINE OF STRONG THUNDERSTORMS 15 MILES WEST OF LAS CRUCES...MOVING SOUTH
AT 5 MPH.
HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.
AREAS OF BLOWING DUST WILL LIKELY ACCOMPANY THIS STORM...REDUCING
VISIBILITIES TO DANGEROUS LEVELS ON AREA ROADWAYS.
LOCATIONS IMPACTED INCLUDE...
CORRALITOS...
KILBOURNE HOLE...
TORRENTIAL RAIN MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY.
&&
LAT...LON 3257 10737 3257 10695 3178 10693 3178 10735
TIME...MOT...LOC 0044Z 351DEG 6KT 3216 10711
NOVLAN
Special weather statement, Aug 16, 6:36 PM MST, 4 hours 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE EL PASO TX
736 PM MDT SAT AUG 16 2014
NMZ404-405-170215-
LOWLANDS OF THE BOOTHEEL NM-SOUTHWEST DESERT/LOWER GILA RIVER VALLEY
NM-
736 PM MDT SAT AUG 16 2014
...STRONG THUNDERSTORMS THREATENING CENTRAL HIDALGO COUNTY THROUGH
815 PM MDT...
AT 728 PM MDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A STRONG THUNDERSTORM 6 MILES SOUTHWEST OF LORDSBURG...MOVING
SOUTHWEST AT 5 MPH.
HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 55 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.
AREAS OF BLOWING DUST WILL LIKELY ACCOMPANY THIS STORM...REDUCING
VISIBILITIES TO DANGEROUS LEVELS ON AREA ROADWAYS AND INTERSTATE 10.
LOCATIONS IMPACTED INCLUDE...
LORDSBURG...
SHAKESPEARE...
STEINS...
ROAD FORKS...
TORRENTIAL RAIN MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY.
&&
LAT...LON 3240 10879 3234 10862 3206 10876 3227 10905
TIME...MOT...LOC 0136Z 047DEG 4KT 3227 10876
NOVLAN
Special weather statement, Aug 16, 6:53 PM MST, 4 hours 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE EL PASO TX
753 PM MDT SAT AUG 16 2014
TXZ419-420-423-170245-
EASTERN/CENTRAL EL PASO COUNTY TX-NORTHERN HUDSPETH HIGHLANDS/HUECO
MOUNTAINS TX-RIO GRANDE VALLEY OF EASTERN EL PASO/WESTERN HUDSPETH
COUNTIES TX-
753 PM MDT SAT AUG 16 2014
...STRONG THUNDERSTORMS THREATENING NORTHWESTERN HUDSPETH AND EASTERN
EL PASO COUNTIES THROUGH 845 PM MDT...
AT 745 PM MDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
STRONG THUNDERSTORM S17 MILES SOUTHEAST OF MCGREGOR RANGE
BASE...MOVING SOUTHWEST AT 10 MPH.
HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 55 MPH ARE
EXPECTED WITH THESE STORMS...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.
AREAS OF BLOWING DUST WILL LIKELY ACCOMPANY THESE STORMS...REDUCING
VISIBILITIES TO DANGEROUS LEVELS ON AREA ROADWAYS.
LOCATIONS IMPACTED INCLUDE...
HORIZON CITY...
AGUA DULCE...
LOMA LINDA...
SPARKS...
MONTANA VISTA...
COLONIA DEL PASO...
LAKE WAY ESTATES...
HUECO TANKS...
TORRENTIAL RAIN MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY.
&&
LAT...LON 3151 10596 3167 10630 3200 10608 3194 10583
TIME...MOT...LOC 0152Z 023DEG 9KT 3187 10601
NOVLAN
Special weather statement, Aug 16, 7:13 PM MST, 4 hours 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE EL PASO TX
813 PM MDT SAT AUG 16 2014
NMZ404-405-170300-
LOWLANDS OF THE BOOTHEEL NM-SOUTHWEST DESERT/LOWER GILA RIVER VALLEY
NM-
813 PM MDT SAT AUG 16 2014
...STRONG THUNDERSTORMS THREATENING NORTHERN HIDALGO AND SOUTHERN
GRANT COUNTIES THROUGH 900 PM MDT...
AT 807 PM MDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A STRONG THUNDERSTORM 14 MILES NORTH OF ANIMAS...MOVING SOUTHWEST AT
10 MPH.
HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 55 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.
AREAS OF BLOWING DUST WILL LIKELY ACCOMPANY THIS STORM...REDUCING
VISIBILITIES TO DANGEROUS LEVELS ON AREA ROADWAYS INCLUDING
INTERSTATE 10.
LOCATIONS IMPACTED INCLUDE...
LORDSBURG...
SHAKESPEARE...
COTTON CITY...
STEINS...
ROAD FORKS...
TORRENTIAL RAIN MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY.
&&
LAT...LON 3254 10894 3233 10850 3201 10885 3228 10906
3240 10906
TIME...MOT...LOC 0213Z 034DEG 10KT 3213 10888
NOVLANSpecial weather statement, Aug 16, 7:36 PM MST, 3 hours 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE EL PASO TX
836 PM MDT SAT AUG 16 2014
NMZ407-170315-
SOUTHWEST DESERT/MIMBRES BASIN NM-
836 PM MDT SAT AUG 16 2014
...STRONG THUNDERSTORMS THREATENING SOUTHEASTERN LUNA COUNTY THROUGH
915 PM MDT...
AT 829 PM MDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A STRONG THUNDERSTORM 7 MILES EAST OF COLUMBUS...MOVING SOUTHWEST AT
10 MPH.
HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 55 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.
AREAS OF BLOWING DUST WILL LIKELY ACCOMPANY THIS STORM...REDUCING
VISIBILITIES TO DANGEROUS LEVELS ON AREA ROADWAYS.
LOCATIONS IMPACTED INCLUDE...
COLUMBUS...
TORRENTIAL RAIN MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY.
&&
LAT...LON 3193 10758 3185 10733 3177 10738 3177 10767
3178 10768
TIME...MOT...LOC 0236Z 026DEG 10KT 3177 10753
NOVLANThunderstorm Wind, Grant
- When
- August 16, 11:30 PM MST
- Where
- Grant County, 0.63 mi N of Central
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $25,000
- Reported by
- Newspaper
- Coordinates
- 32.779, -108.149
The Silver City Sun News reported that two large trees fell on vehicles in Santa Clara with one of them possibly totaled. One of the vehicles was a Hummer. Recent heavy rainfall likely saturated the ground around the trees prior to the event. No thunderstorm affected the Santa Clara area, but outflow from dying storms to the north moved through the area. The peak gust reported at the Silver City Airport was 46 mph.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Damaging Winds and Lightning Strikes in Texas, August 16, 2014$245,000 · 61 kt wind · 6 events
- Flash Flooding in Minnesota, August 16 to 17, 2014$20,000 · 2 events
- Marine Thunderstorm Winds in South Atlantic Coastal Waters, August 16, 20145 events
- Damaging Wind in North Dakota, August 16, 201461 kt wind · 4 events
- Flood and Heavy Rain in Illinois, August 16 to 17, 20143 events
- Damaging Winds in Texas, August 16, 201461 kt wind · 2 events
- Damaging Winds in Montana, August 16, 201456 kt wind · 2 events
- Flash Flood in Missouri, August 16, 20141 event
- Damaging Wind in North Carolina, August 16, 2014$3,000 · 50 kt wind · 1 event
- Funnel Cloud in South Dakota, August 16, 20141 event
- Marine Thunderstorm Wind in South Atlantic Coastal Waters, August 16, 201458 kt wind · 1 event
- Tornado in Florida, August 16, 2014EF0 · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 538844.